Alert archive / Kansas / Red Flag Warnings in 2020

Red Flag Warning 7, NWS Goodland, KS

April 27, 202013 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this red flag warning at Apr 27, 2020, 2:58 PM CDT for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Apr 28, 2020, 12:00 PM CDT. It was in force for 9 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 27, 2020, 2:58 PM CDT (19:58 UTC)
In effect from
Apr 28, 2020, 12:00 PM CDT
Expired
Apr 28, 2020, 8:42 PM CDT
In force
9 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 3:55 PM CDTNON-TSTM WND GST 521 E Mccook, NE
Apr 28, 4:17 PM CDTNON-TSTM WND GST 511 Ne Hill City, KS
Apr 28, 4:22 PM CDTDUST STORM5 N Oakley, KSVISIBILITY DOWN TO A 1/4SM OR LESS NORTH OF OAKLEY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2020-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2020-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2365 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

468 
WWUS83 KGLD 271958
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
158 PM MDT Mon Apr 27 2020

KSZ001>004-013>016-NEZ079>081-280400-
/O.NEW.KGLD.FW.W.0007.200428T1700Z-200429T0100Z/
Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-Sheridan-Graham-
Dundy-Hitchcock-Red Willow-
158 PM MDT Mon Apr 27 2020 /258 PM CDT Mon Apr 27 2020/

...RED FLAG WARNING IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 7 PM
MDT /8 PM CDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001...002...003...004...013...014...015...
016...079...080 AND 081...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM MDT /noon CDT/ to 7 PM MDT /8 PM CDT/ Tuesday.

* Affected Area...In Kansas...Fire Weather Zone 001 Cheyenne... 
  Fire Weather Zone 002 Rawlins...Fire Weather Zone 003 
  Decatur... Fire Weather Zone 004 Norton...Fire Weather Zone 
  013 Sherman... Fire Weather Zone 014 Thomas...Fire Weather 
  Zone 015 Sheridan and Fire Weather Zone 016 Graham. In 
  Nebraska...Fire Weather Zone 079 Dundy...Fire Weather Zone 080 
  Hitchcock and Fire Weather Zone 081 Red Willow.

* Winds...Northwest 20 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 19 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
5 follow-up statements
399 
WWUS83 KGLD 280315
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
915 PM MDT Mon Apr 27 2020

KSZ001>004-013>016-NEZ079>081-281200-
/O.CON.KGLD.FW.W.0007.200428T1700Z-200429T0100Z/
Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-Sheridan-Graham-
Dundy-Hitchcock-Red Willow-
915 PM MDT Mon Apr 27 2020 /1015 PM CDT Mon Apr 27 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/
TO 7 PM MDT /8 PM CDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015...
016...079...080 AND 081...

* Affected Area...In Kansas...Fire Weather Zone 001 Cheyenne... 
  Fire Weather Zone 002 Rawlins...Fire Weather Zone 003 
  Decatur... Fire Weather Zone 004 Norton...Fire Weather Zone 
  013 Sherman... Fire Weather Zone 014 Thomas...Fire Weather 
  Zone 015 Sheridan and Fire Weather Zone 016 Graham. In 
  Nebraska...Fire Weather Zone 079 Dundy...Fire Weather Zone 080 
  Hitchcock and Fire Weather Zone 081 Red Willow.

* Winds...Northwest 20 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 19 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
633 
WWUS83 KGLD 280944
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
344 AM MDT Tue Apr 28 2020

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

Critical fire weather conditions are expected today from the late
morning to the early evening hours due to dry, breezy north winds.
Wind gusts up to 40 mph will be possible. Outdoor burning is not
advised.

COZ252>254-282200-
/O.EXB.KGLD.FW.W.0007.200428T1700Z-200429T0200Z/
Yuma-Kit Carson-Cheyenne-
344 AM MDT Tue Apr 28 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER 
ZONES 252...253 AND 254...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect 
from 11 AM this morning to 8 PM MDT this evening.

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma...
  Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne.

* Timing...From the late morning to the early evening hours.

* Winds...North 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 18 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ001>004-013>016-NEZ079>081-282200-
/O.EXT.KGLD.FW.W.0007.200428T1700Z-200429T0200Z/
Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-Sheridan-Graham-
Dundy-Hitchcock-Red Willow-
344 AM MDT Tue Apr 28 2020 /444 AM CDT Tue Apr 28 2020/

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS
MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
001...002...003...004...013... 014...015...016...079...080 AND 
081...

* Affected Area...In Kansas...Fire Weather Zone 001 Cheyenne... 
  Fire Weather Zone 002 Rawlins...Fire Weather Zone 003 
  Decatur... Fire Weather Zone 004 Norton...Fire Weather Zone 
  013 Sherman... Fire Weather Zone 014 Thomas...Fire Weather 
  Zone 015 Sheridan and Fire Weather Zone 016 Graham. In 
  Nebraska...Fire Weather Zone 079 Dundy...Fire Weather Zone 080 
  Hitchcock and Fire Weather Zone 081 Red Willow.

* Winds...North 20 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 19 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
390 
WWUS83 KGLD 281540
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
940 AM MDT Tue Apr 28 2020


KSZ027>029-041-042-290200-
/O.EXA.KGLD.FW.W.0007.200428T1700Z-200429T0200Z/
Wallace-Logan-Gove-Greeley-Wichita-
940 AM MDT Tue Apr 28 2020 /1040 AM CDT Tue Apr 28 2020/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
027...028...029...041 AND 042...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect 
until 8 PM MDT /9 PM CDT/ this evening.

* Affected Area...In Kansas...Fire Weather Zone 027 Wallace... 
  Fire Weather Zone 028 Logan...Fire Weather Zone 029 Gove...
  Fire Weather Zone 041 Greeley and Fire Weather Zone 042 
  Wichita.

* Timing...11 AM MDT (noon CDT) through 8 PM MDT (9 PM CDT). 

* Winds...North 20 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 15 percent.

* Temperatures...75 to 80. 

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ252>254-KSZ001>004-013>016-NEZ079>081-290200-
/O.CON.KGLD.FW.W.0007.200428T1700Z-200429T0200Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Dundy-Hitchcock-Red Willow-
940 AM MDT Tue Apr 28 2020 /1040 AM CDT Tue Apr 28 2020/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER 
ZONES 001...002...003...004...013...014...015...016...079...080...
081...252...253 AND 254...

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma...
  Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire 
  Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur...
  Fire Weather Zone 004 Norton...Fire Weather Zone 013 Sherman...
  Fire Weather Zone 014 Thomas...Fire Weather Zone 015 Sheridan 
  and Fire Weather Zone 016 Graham. In Nebraska...Fire Weather 
  Zone 079 Dundy...Fire Weather Zone 080 Hitchcock and Fire 
  Weather Zone 081 Red Willow.

* Timing...From 11 AM MDT (noon CDT) through 8 PM MDT (9 PM CDT). 
 
* Winds...North 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
273 
WWUS83 KGLD 282010
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
210 PM MDT Tue Apr 28 2020

...Critical fire weather conditions possible Wednesday across
northwest Kansas and extreme southwest Nebraska...

.Another warm and windy day is expected Wednesday across the Tri-
State area. Critical fire weather conditions are expected east of
the Colorado Kansas border with near critical conditions across
far eastern Colorado. 

KSZ001>004-013>016-027>029-041-042-NEZ079>081-290600-
/O.NEW.KGLD.FW.A.0003.200429T1800Z-200430T0000Z/
/O.CON.KGLD.FW.W.0007.000000T0000Z-200429T0200Z/
Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-Sheridan-Graham-
Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-Red Willow-
210 PM MDT Tue Apr 28 2020 /310 PM CDT Tue Apr 28 2020/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER 
ZONES 001...002...003...004...013...014...015...016...027...028...
029...041...042...079...080 AND 081... 
...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON FOR WIND AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...
004...013...014...015...016...027...028...029...041...042...079...
080 AND 081...

The National Weather Service in Goodland has issued a Fire
Weather Watch for wind and low relative humidity, which is in 
effect Wednesday afternoon.

* Affected Area...In Kansas...Fire Weather Zone 001 Cheyenne... 
  Fire Weather Zone 002 Rawlins...Fire Weather Zone 003 
  Decatur... Fire Weather Zone 004 Norton...Fire Weather Zone 
  013 Sherman... Fire Weather Zone 014 Thomas...Fire Weather 
  Zone 015 Sheridan... Fire Weather Zone 016 Graham...Fire 
  Weather Zone 027 Wallace... Fire Weather Zone 028 Logan...Fire 
  Weather Zone 029 Gove...Fire Weather Zone 041 Greeley and Fire 
  Weather Zone 042 Wichita. In Nebraska...Fire Weather Zone 079 
  Dundy...Fire Weather Zone 080 Hitchcock and Fire Weather Zone 
  081 Red Willow.

* Timing...From 11 AM MDT (noon CDT) through 6 PM MDT (7 PM CDT)
  Wednesday. 

* Winds...Northwest 20 to 30 mph with gusts up to 35 mph
  Wednesday.

* Relative Humidity...As low as 13 percent Wednesday. 

* Temperatures...In the upper low 70s Wednesday. 

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

COZ252>254-290200-
/O.CON.KGLD.FW.W.0007.000000T0000Z-200429T0200Z/
Yuma-Kit Carson-Cheyenne-
210 PM MDT Tue Apr 28 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
252...253 AND 254...

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma...
  Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne.

* Timing...Through 8 PM MDT this evening. 
 
* Winds...North 25 to 35 mph with gusts up to 45 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
561 
WWUS83 KGLD 290142
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
742 PM MDT Tue Apr 28 2020

KSZ001>004-013>016-027>029-041-042-NEZ079>081-291200-
/O.CAN.KGLD.FW.W.0007.000000T0000Z-200429T0200Z/
/O.CON.KGLD.FW.A.0003.200429T1800Z-200430T0000Z/
Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-Sheridan-Graham-
Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-Red Willow-
742 PM MDT Tue Apr 28 2020 /842 PM CDT Tue Apr 28 2020/

...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...
003...004...013...014...015...016...027...028...029...041...042...
079...080 AND 081...
...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...
014...015...016...027...028...029...041...042...079...080 AND
081...

The National Weather Service in Goodland has cancelled the Red
Flag Warning.

* Affected Area...In Kansas...Fire Weather Zone 001 Cheyenne... 
  Fire Weather Zone 002 Rawlins...Fire Weather Zone 003 
  Decatur... Fire Weather Zone 004 Norton...Fire Weather Zone 
  013 Sherman... Fire Weather Zone 014 Thomas...Fire Weather 
  Zone 015 Sheridan... Fire Weather Zone 016 Graham...Fire 
  Weather Zone 027 Wallace... Fire Weather Zone 028 Logan...Fire 
  Weather Zone 029 Gove...Fire Weather Zone 041 Greeley and Fire 
  Weather Zone 042 Wichita. In Nebraska...Fire Weather Zone 079 
  Dundy...Fire Weather Zone 080 Hitchcock and Fire Weather Zone 
  081 Red Willow.

* Timing...From 11 AM MDT (noon CDT) through 6 PM MDT (7 PM CDT) 
  Wednesday.

* Winds...Northwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 13 percent.

* Temperatures...In the mid 50s.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

COZ252>254-290245-
/O.CAN.KGLD.FW.W.0007.000000T0000Z-200429T0200Z/
Yuma-Kit Carson-Cheyenne-
742 PM MDT Tue Apr 28 2020

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 252...253 AND 254...

The National Weather Service in Goodland has cancelled the Red
Flag Warning.

Conditions have improved over the warning area, prompting 
cancellation.

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 27, 12:23 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 27, 12:23 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1123 AM MDT Mon Apr 27 2020

.SHORT TERM...(Today through Thursday Night)
Issued at 311 AM MDT Mon Apr 27 2020

Elevated to near-critical fire weather conditions are expected
during the afternoon and early evening hours throughout the short
term forecast period across the Tri-State area. Temperatures will be
above average, starting out with afternoon highs in the low 80s on
Monday. A slight cool down is expected Tuesday and Wednesday with
highs in the 70s, but near-record warmth will return on Thursday
with highs in mid to upper 80s.

A weak upper-level trough will provide some upper-level support for
ascent and the possibility for some precipitation in the form of
rain showers or even weak thunderstorms overnight Monday and
possibly into early Tuesday. This trough and precipitation will be
the primary driver of the slightly cooler temperatures on Tuesday
and Wednesday. While this trough will bring some northerly surface
wind gusts on Tuesday on the order of 20 to 30 mph, the cooler
temperatures will likely keep minimum RH values in the upper teens
which would not meet standard red flag criteria of <=15% RH.
Wednesday looks to be a little drier, but winds favorable for
critical fire weather conditions (gusts >= 25 mph) will likely be
contained to eastern portions of the Tri-State area if they occur at
all.

Strong upper-level ridging will take hold over the Central High
Plains by the middle of this week with the result being clearing
skies and warming temperatures. Near-record warmth will be possible
on Thursday and Friday with highs in the 80s and 90s (see the
Climate section below). Fire weather conditions will likely become
more critical as the week goes on with repeated dry conditions and
warmer temperatures expected later this week on Thursday and Friday.
However, abnormally light winds are currently forecast with gusts
barely reaching 15 mph. This could be the most important factor when
it comes to deciding if fire weather headlines are needed for this
week. At this time, no products concerning fire weather will be
issued, but this could change with future forecasts as the
atmospheric conditions later this week come more into focus in the
coming days.

.LONG TERM...(Friday through Sunday)
Issued at 322 AM MDT Mon Apr 27 2020

The weather pattern becomes more active toward the end of the
workweek and the weekend.  The ridge axis shifts east of the
forecast area and multiple upper level short wave troughs move
overhead.  Current data shows these troughs moving over the forecast
area during the early evening at the earliest. Due to the arrival
time of early evening, am not too concerned about severe weather.
However if these troughs end up moving into the forecast area a few
hours earlier, severe weather would be more of a possibility.  The
deep layer shear will support severe thunderstorms.

Accompanying each of these upper level short wave troughs will be a
wave of cold air.  As such the warmest day will be Friday prior to
the arrival of the first upper level short wave trough and cool air
surge.  From Friday night through early next week a wave of cooler
air will accompany each upper level short wave trough passage.
Warmer air returns over some of the forecast area the following day,
before it is pushed back south with the next wave of cooler air.

Looking at the GEFS precipitation probabilities, the best chance for
rainfall is Saturday night over the west half of the forecast area.
Some of the GEFS members appear to have a short wave ridge building
in Sunday and Monday, which may explain why Saturday night is
favored.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1122 AM MDT Mon Apr 27 2020

VFR conditions are expected at KGLD and KMCK terminals through the
TAF period.  Winds will generally remain under 10kts through the day
becoming southwesterly overnight.  A cold front will move into hte
region on Tuesday, with winds expected to pick up in the late
morning to early afternoon.  At KGLD, winds will become northerly
around 20kts with gusts up to 30kts.  Winds are expected to pick up
after the end of the TAF period at KMCK.

An isolated shower cannot be entirely ruled out this evening at both
terminals.  Confidence in this is low for the time being, so left it
out of the prevailing conditions.

&&

.CLIMATE...
Issued at 329 AM MDT Mon Apr 27 2020

Near-record high temperatures are expected across the Central
High Plains on Thursday April 30th and Friday May 1st. Record
highs and forecast highs for the aforementioned dates are listed
below. The year in parentheses indicates the year the record was
originally set.

=============================================================
Station              Record High 04/30         Forecast High
=============================================================
Goodland, KS.............96 (1992).................87
Colby, KS................89 (1967).................85
Hill City, KS............92 (1965).................86
Oakley, KS...............90 (1965).................85
McCook, NE...............94 (1993).................86
Culbertson, NE...........90 (2007).................87
Burlington, CO...........87 (2007).................88
Yuma, CO.................92 (1992).................89
Wray, CO.................89 (1965).................90

=============================================================
Station              Record High 05/01        Forecast High
=============================================================
Goodland, KS.............94 (1959).................90
Colby, KS................98 (1992).................90
Hill City, KS............97 (2001).................92
Oakley, KS...............96 (1992).................90
McCook, NE...............98 (1928).................91
Culbertson, NE...........97 (1928).................91
Burlington, CO...........95 (1959).................90
Yuma, CO.................92 (2001).................88
Wray, CO................103 (1928).................91

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...PATTON
LONG TERM...JTL
AVIATION...AW
CLIMATE...PATTON
Hazardous weather outlook, Apr 27, 2:39 AM CDT, 12 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
139 AM MDT Mon Apr 27 2020

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-280745-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
139 AM MDT Mon Apr 27 2020 /239 AM CDT Mon Apr 27 2020/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TODAY AND TONIGHT...

Elevated fire weather conditions are expected across the Tri-State
area during the afternoon and evening hours on Monday, especially
along and west of KS Hwy 27. Relative humidity values are expected to
be as low as the low to mid teens, however wind gusts will likely
stay under 20 mph. Outdoor burning is not advised.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Elevated fire weather conditions are expected during the afternoon
hours on Tuesday and Wednesday. Near-record high temperatures and
near-critical fire weather conditions will be possible on Thursday
and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Red Flag Warnings in Kansas, 2020Red Flag Warnings in Nebraska, 2020Red Flag Warnings in Colorado, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.